MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-25
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a ped2 pipeline failed to open and was stuck resheathing in the phenom27 catheter.Physician prepped the device per instructions for use (ifu).He began to deploy the device in the distal m1 segment.The device did not want to open distally so we resheathed and unsheathed again.Device began to open.As he deployed and came around the terminus he determined that he needed to resheath the device and deploy more distally.The phenom 27 micro catheter would not advance over the pipeline device to resheath.The physician had to pull out the phenom 27 and pipeline device as a unit.It was stuck in the distal section of the catheter during resheathing.The physicain released the load in the system in an attempt to resolve the issue.The issue did not resolve.The catheter and pushwire were not damaged.They then opened a new phenom 27 and pipeline 4.25x25.No issues with the device opening at any point in time and device was deployed/implanted.The devices were prepared according to the isntructions for use (ifu).The patient was being treated for an unruptured, fusiform aneuerysm in the middle cerebral artery (mca).The max diameter was 7mm and the neck diameter was 5mm.The distal landing zone was 2.0mm and the proximal landing zone was 4.2mm.Vessel tortuosity was severe.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the pipeline was not placed in a bend when it failed to open.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19571444
Report Number2029214-2024-01107
Device Sequence Number4160088
Product Code OUT
UDI-Device Identifier00763000284466
UDI-Public00763000284466
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberPED2-425-25
Device Catalogue NumberPED2-425-25
Device Lot NumberB551783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/24/2024
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale